MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA BABYLOG VN800; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC

DRÄGERWERK AG & CO. KGAA BABYLOG VN800; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Catalog Number 8422400
Medical Device Problem Codes Gas Output Problem (1266); Device Difficult to Program or Calibrate (1496); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screen went blank, and the device stopped ventilating during use on patient, the device was immediately swapped, and no patient harm was reported.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation was based on the reported event and onsite examination of the affected evita vn800 with product serial no.(b)(6) where dräger service onsite performed a review of the log file and fault finding where he identified the system cable being faulty which had caused a blank screen with accompanying "device failure 14¿ alarm message and not a stop of ventilation as initially reported.Investigation of the event at the manufacturer site also confirmed an internal damage to the system cable, which resulted in a temporary blank screen with accompanying alarm message.The unit behaved as specified.Ventilation was unaffected by this problem and continued as set until the user turned the unit off and on again with the power switch, likely to alleviate the observed blank screen and audible alarm.After the device was successfully turned on, the ventilation automatically continued with the last settings.In case of an internal failure of the display unit (ecd) and/or an impaired internal hdbaset communication between the ventilation unit and the ecd the alarm message "device failure (14)" will be raised.The display functions and operability of the ecd might be affected in case of an active "device failure (14)" alarm event depending on the technical root cause.The user may misinterpret a temporary display malfunction or blank screen as a shutdown / stop of ventilation.If the internal hdbaset communication fails completely, the secondary alarm (piezo speaker) of the ventilation unit will sound.The device was repaired and checked per manufacture specs without further deviations.The results of this complaint investigation have not identified any new or additional risks that are not already addressed in the product risk management file.Based on the investigation results in terms of the european meddev 2.12 rev.8 and the medical devices regulation (mdr 2017/745) this case is no longer considered reportable, as no death or serious injury was caused and is not expected in case of recurrence.

Brand Name
BABYLOG VN800
Common Device Name
VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
MDR Report Key15500607
Report Number9611500-2022-00253
Device Sequence Number1905150
Product Code QOV
UDI-Device Identifier04048675542476
UDI-Public(01)04048675542476(11)200228(93)8422400-02
Combination Product (Y/N)N
PMA/510(K) Number
EUA201036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8422400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown